User Tools - Logged Out

American Heart Association | American Stroke AssociationAmerican Heart Association | American Stroke Association
StopAfib.orgStopAfib.org
To Join Our ONLINE COMMUNITY For Atrial Fibrillation

AFib Town > Exercise

 

Having heart-related issues like atrial fibrillation may make you feel concerned about whether it’s safe for you to exercise, even if you’ve been regularly involved in consistent physical activity for years. You may be concerned that raising your heart rate by exercising could actually worsen your AFib. Recent studies indicate that some people living with AFib do better with exercise.

In most cases and for most people, moderate exercise is beneficial for both your heart and your AFib symptoms, although there are some individuals who find that exercise seems to trigger symptoms of AFib.

A recent small study on AFib and exercise found that people with Afib who engaged in regular exercise reported fewer problems with AFib symptoms and said their quality of life improved. They were able to better manage their everyday activities than those with AFib who didn't exercise.

Physical activity can also help lower blood pressure, reduce blood sugar, and improve energy and sleep. So whether you’re just starting or you’re a trained athlete, if your doctor has said exercise is okay for you, feel free to get up and move each day.

Learn more about how you can get the most out of your physical activity:


Can I or should I exercise If I have AFib?

What do I need to know about exercise and AFib?

Getting Started With Exercise While Managing AFib


 

Recent Gym Discussions

  • 3 Replies
    The physician I have been seeing is a Cardiophysiologist.  He is a Specialist with Afib and Heart Rhythm.  He is supposed to be one of the best, if not the best in this area.  I have stopped seeing him and discussed this with my primary care p...
  • 7 Replies
    Hi folks.  I was on Eliquis for a while and continued to play tennis regularly. But what i noticed was pain in my knees and back.  I never had knee problems so I beieved that it was due to the ERliquis.   Since eliminating eliquis at the end of M...
  • 3 Replies
    Reedy,

    I imagine you are feeling like a yo-yo right now from all the ups and downs of dealing with this issue and not enough support from the doctor you're seeing. It's certainly worth considering an electrophysiologist to manage your he...
Join our AFib Community (Atril Fibrillation)